Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 97, NWS Grand Rapids, MI

December 16, 2011

NWS Grand Rapids, MI issued this small craft advisory at Dec 16, 2011, 3:15 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 3:15 AM EST (08:15 UTC)
Expired
Dec 16, 2011, 12:00 PM EST
In force
9 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WHUS73 KGRR 160815
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EST FRI DEC 16 2011


LMZ844>849-161615-
/O.NEW.KGRR.SC.Y.0097.111216T0815Z-111216T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
315 AM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 15 KNOTS. 

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
898 
WHUS73 KGRR 161654
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 AM EST FRI DEC 16 2011


LMZ844>849-161800-
/O.EXP.KGRR.SC.Y.0097.000000T0000Z-111216T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1154 AM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY
CRITERIA...THEREFORE THE ADVISORY IS BEING ALLOWED TO EXPIRE.

WINDS PEAKED YESTERDAY EVENING BETWEEN 40 AND 50 KNOTS AT THE
COASTAL SITES. WAVES PEAKED AROUND 12 FEET AT THE HEIGHT OF THE
WIND. 

WAVES OF 2 TO 4 FEET ARE EXPECTED THIS AFTERNOON...SUBSIDING TO 
1 TO 3 FEET OVERNIGHT.

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 11:40 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 15, 11:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1140 PM EST THU DEC 15 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(340 PM EST THU DEC 15 2011)
A COLDER AIRMASS CONTINUES TO FILTER INTO SOUTHWEST LOWER MICHIGAN
IN THE WAKE OF A THURSDAY MORNING COLD FRONTAL PASSAGE. WEST TO
NORTHWEST WINDS WILL DROP LOWS INTO THE 20S IN MOST LOCATIONS
TONIGHT. IT WILL BE WINDY THIS EVENING BEFORE WINDS SUBSIDE
CONSIDERABLY OVERNIGHT. LAKE EFFECT SNOW SHOWERS ARE EXPECTED THIS
EVENING AND AGAIN FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS WILL BE
LIGHT TONIGHT ON THE ORDER OF A DUSTING TO POSSIBLY A HALF INCH IN A
FEW SPOTS. LOCALIZED ACCUMULATIONS FRIDAY NIGHT INTO SATURDAY MAY
REACH AN INCH OR TWO...BUT MOST LOCATIONS WILL SEE VERY LITTLE
ACCUMULATION. EVEN WITH THE COOL DOWN...TEMPERATURES WILL REMAIN
SLIGHTLY ABOVE NORMAL INTO THE WEEKEND.

&&

.SHORT TERM...(1100 PM EST THU DEC 15 2011)
(TONIGHT THROUGH SATURDAY NIGHT)

WE ARE ALLOWING THE WIND ADVISORY HEADLINE FOR OUR LAKESHORE
COUNTIES
TO EXPIRE AT 11 PM. AT 04Z SFC OBS INDICATE WIND SPEEDS ARE STARTING
TO DECREASE SOMEWHAT AND THE DIMINISHING TREND OF WINDS WILL
CONTINUE OVERNIGHT.

REMAINDER OF PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS...AS FOR
LAKE EFFECT SNOW CHANCES...THERE ARE TWO TIME FRAMES OF
POTENTIAL. THE FIRST BEING THIS EVENING...WHERE DEEPER MOISTURE
INTERACTS WITH INCREASING INSTABILITY. THE DEEPER MOISTURE IS ONLY
IN PLACE THROUGH THE 03Z TO 06Z TIME FRAME THOUGH AFTER WHICH TIME
IT DWINDLES TO 4000-5000FT OR LESS. THIS EVENING...EXPECT SNOW
SHOWER ACTIVITY WITH LIGHT ACCUMULATIONS (INCH OR LESS) ACROSS
CENTRAL LOWER MICHIGAN AND POSSIBLY ALONG THE HIGHWAY 131 CORRIDOR
(GIVEN THE STIFF WESTERLY WINDS DISPLACING BANDS INLAND A BIT). A
WET WARM GROUND WILL COUNTERACT THE SNOW SHOWERS SOME.

RELATIVE HUMIDITY IS QUITE LACKING IN THE OVERNIGHT THROUGH FRIDAY
EVENING TIME FRAME AND THEREFORE NOT EXPECTING MUCH IN THE WAY OF
SNOW SHOWERS DESPITE DELTA T/S IN THE MIDDLE TEENS C.

A COUPLE OF SHORTWAVE TROUGHS ROTATE THROUGH THE REGION FRIDAY NIGHT
INTO SATURDAY WHICH SHOULD GIVE A BOOST TO LAKE EFFECT CLOUDS AND
SNOW SHOWERS. SOME MINOR ACCUMULATIONS ARE POSSIBLE ALONG AND WEST
OF HIGHWAY 131. ENVISION DUSTING TO HALF INCH ACCUMS IN MOST
AREAS...BUT SOME LOCALIZED ACCUMS OF AN INCH OR TWO WILL BE
POSSIBLE.

&&

.LONG TERM...(340 PM EST THU DEC 15 2011)
(SUNDAY THROUGH THURSDAY)
SUNDAY LOOKS DRY AS A SFC HIGH AND NW FLOW ALOFT PRODUCES SOME
SUNSHINE ACROSS THE GREAT LAKES.

MODELS CONTINUE TO BE ON DIFFERENT PAGES WRT THE SRN STREAM LOW
MONDAY AND TUESDAY. BOTH THE ECMWF/GFS SHOW A SRN STREAM SHORT WAVE
BEING KICKED NEWD BY A NRN STREAM WAVE. THE ECMWF HOWEVER TAKES THE
LOW MORE EWD THROUGH THE OHIO VALLEY VS THE GFS THAT TAKES THE LOW
OVER LWR MI. BASED ON THE UPPER WAVE TRACK I TEND TO BUY THE GFS
TRACK MORE. THIS TRACK WOULD ALSO BRING WARMER AIR INTO THE CWA.
THUS WE/LL KEEP THE RAIN/SNOW MIX MON-TUE NIGHT. LIGHT SNOW POSSIBLE
ON THE BACK SIDE OF THE SYSTEM WEDNESDAY AS H8 TEMPS FALL TO -5C IN
NW FLOW. TEMPS WILL CONTINUE TO BE A FEW DEGREES WARMER THAN NORMAL
THROUGH THE PERIOD.

&&

.AVIATION...(1140 PM EST THU DEC 15 2011)
GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH 09Z AS THE PRESSURE
GRADIENT WEAKENS.  CLOUDS SHOULD REMAIN VFR AT THE TAF SITES BUT
SOMEWHAT LOWER CONDITIONS POSSIBLE FURTHER NORTH TOWARD KRQB AND
KCAD.  WE WILL BE BETWEEN SYSTEMS FRIDAY SO THE WEATHER IS EXPECTED
TO REMAIN VFR THROUGH THE DAY.

&&

.MARINE...(340 PM EST THU DEC 15 2011)
WILL MAINTAIN THE GALE WARNING THROUGH THIS EVENING AS THE CORE OF
THE WIND LOOKS TO COME THROUGH BETWEEN 400PM AND 1000PM. WE WILL
EXTEND THE GALE SLIGHTLY TO GIVE A LITTLE BIT OF A BUFFER ON THE
BACK END...THROUGH 100 AM. RUC OVERVIEW/S ALONG THE
COAST ARE SHOWING 40 KNOTS OF WIND DOWN TO AROUND 1000FT...WHICH
SHOULD TRANSLATE INTO FREQUENT GALE FORCE GUSTS AT THE COASTAL
SITES. WINDS WILL DROP BELOW GALE FORCE AFTER MIDNIGHT AND WE WILL
NEED A SMALL CRAFT ADVISORY THAT WILL STRETCH INTO THE DAYLIGHT
HOURS OF FRIDAY. SUB SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED
FROM FRIDAY EVENING INTO SUNDAY.

&&

.HYDROLOGY...(340 PM EST THU DEC 15 2011)
ONE RIVER FLOOD WARNING (VICKSBURG) AND THREE RIVER FLOOD ADVISORIES
(IONIA...BURLINGTON AND HOLT) ARE CURRENTLY IN EFFECT. WE ARE NOT
EXPECTING MUCH IN THE WAY OF CHANGES TO RIVER HEADLINES AT THIS
POINT GIVEN THE RAINFALL HAS OCCURRED AND IS MAKING IT/S WAY INTO
THE RIVERS. RAINFALL TOTALS RANGED FROM A HALF INCH TO SLIGHTLY OVER
ONE INCH FOR THE LAST 24 HOURS OR SO. COLDER AIR IS NOW SURGING INTO
THE AREA AND THIS WILL ACT TO SLIGHTLY SUPPRESS RUN OFF SLIGHTLY.
SO...BOTTOM LINE RISES WILL CONTINUE THE NEXT COUPLE OF DAYS WITH
MOST SITES IN THE AREA REMAINING UNDER BANKFULL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING ENTIRE NEARSHORE AREA THROUGH 100 AM.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE/LAURENS
LONG TERM:    93
AVIATION:     MJS
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Dec 15, 6:03 PM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 PM EST THU DEC 15 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
603 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS WILL GUST IN THE 45 TO 50 MPH RANGE ALONG THE LAKESHORE
THIS EVENING.  FURTHER INLAND WINDS WILL GENERALLY GUST IN THE 40 TO
45 MPH RANGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRIDAY MORNING COMMUTE COULD BE A BIT SLIPPERY IN SPOTS AS ANY
RESIDUAL STANDING WATER WILL HAVE FROZEN AND SOME LIGHT LAKE EFFECT
SNOW SHOWERS MAY BE OCCURRING.

SOME RIVERS WILL EXPERIENCE INCREASED LEVELS AND FLOWS OVER THE NEXT
SEVERAL DAYS DUE TO THE THREE QUARTERS TO ONE INCH OF RAIN WHICH
FELL WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-160930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
603 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO MARINERS TONIGHT.
WEST GALE FORCE WINDS WILL CONTINUE INTO THE EVENING.. WAVES OF 6 TO
10 FEET WILL BE COMMON TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT FOR MUCH OF THE
TIME BETWEEN FRIDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE MJS

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.